No, baby aspirin is not safe for dogs, and under no circumstances should they use it. It is a drug made strictly for human consumption only. Being made for humans, it has a digestible coat that prevents the aspirin from eroding the mucosa in the stomach.
However, our canine friends’ digestive system can’t effectively break down this coat, and they end up as toxins. Furthermore, those that manage to break down are not metabolized the same way they are metabolized in the human body. This is common for doggies to suffer from drug poisoning and toxicity when they take it.
Will An 81mg Baby Aspirin Hurt A Dog?
Yes, an 81 mg aspirin will hurt a dog depending on your dog’s age, health status. For example, the presence or absence of liver, kidney, GIT, and blood clotting diseases.
Also, very young doggies will find it difficult to metabolize baby aspirin. We do not recommend it for doggies under three months of age and those weighing less than 10 lbs.
Your veterinarian will consider some of the factors above and can only approve it when there is little risk of your doggie developing complications. But when it is not done under strict guidance, baby aspirin could hurt and produce adverse reactions.
The adverse reactions to aspirin in canines are common. Only your veterinarian is best aware and can best manage these reactions, risks, and symptoms in your furry friend.
What Happens If You Give A Dog Baby Aspirin?
When given aspirin, your doggie may experience one or more common side effects. Some common side effects are drowsiness, mild headache, or upset stomach. At times, there could be advanced reactions to aspirin, and it may cause stomach mucosal erosion, ulceration, nausea, diary, and black stools.
In a situation where there is an overdose of aspirin, it could result in seizure, loss of appetite, diarrhea, hemorrhage, acid-based, coma, abnormalities, vomiting, or death. When these adverse reactions occur, you should consult your veterinarian.